I have been on the pill for about 5 months. However when I began the pill I was moving to Egypt for the semester and did not have enough money to pay for all 6 months I would need while I was abroad, so I relied on a mix of samples from my doctor and the packages I could purchase. The result was that I had 4 packages of YAZ, one of Yasmin, and on of Lo-Estrin 24. I took the 4 months of Yaz with no problem, the one month of yasmin, and had my period slightly early (which seemed to make sense because the yasmin was only 21 active pills, which is less than the yaz). However, when I started the final pack of Lo Estrin, after about one week of taking it I noticed that I was having significant spotting or breakthrough bleeding, all dark, not fresh, which has lasted 3 days.
I don't know if I should attribute this two an imbalance from switching pills or as a possible sign of implantation. Because I am in Egypt I am not sure where to get a pregnancy test ( I don't think they are as readily available), and I still have a couple of weeks before my next period should arrive.
Would my birth controls have been effective during those first few days of the lo estrin pack, or should I have used a back up method? And could this spotting be a sign of pregnancy?